Alert archive / Georgia / Frost Advisories in 2014

Frost Advisory 7, NWS Atlanta, GA

November 9, 201425 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 9, 2014, 4:13 PM EST for 25 counties in Georgia. It took effect at Nov 10, 2014, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 4:13 PM EST (21:13 UTC)
In effect from
Nov 10, 2014, 1:00 AM EST
Expired
Nov 10, 2014, 8:00 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 25 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lamar County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS72 KFFC 092113
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EST SUN NOV 9 2014

GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068-
070-100600-
/O.NEW.KFFC.FR.Y.0007.141110T0600Z-141110T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-
LAMAR-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE...
TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON...
HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM...
MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA...
CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK...
UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...
PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON...BARNESVILLE
413 PM EST SUN NOV 9 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY.

* LOCATIONS...PARTS OF WESTERN GEORGIA

* TEMPERATURES...DIPPING DOWN INTO THE MID 30S

* TIMING...1AM TO 8AM MONDAY

* IMPACTS...FROST MAY KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
132 
WWUS72 KFFC 100755
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EST MON NOV 10 2014

GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068-
070-101300-
/O.CON.KFFC.FR.Y.0007.000000T0000Z-141110T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-
LAMAR-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE...
TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON...
HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM...
MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA...
CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK...
UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...
PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON...BARNESVILLE
255 AM EST MON NOV 10 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* LOCATIONS...PARTS OF WESTERN GEORGIA

* TEMPERATURES...DIPPING DOWN INTO THE MID 30S

* TIMING...1AM TO 8AM MONDAY

* IMPACTS...FROST MAY KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
946 
WWUS72 KFFC 101307
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 AM EST MON NOV 10 2014


GAZ001>005-011-012-019>021-030>032-041>044-052>054-056-066>068-
070-101415-
/O.EXP.KFFC.FR.Y.0007.000000T0000Z-141110T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-
LAMAR-
INCLUDING THE CITIES OF...TRENTON...FORT OGLETHORPE...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS...DALTON...CHATSWORTH...SUMMERVILLE...
TRION...CALHOUN...ROME...CARTERSVILLE...WOODSTOCK...CANTON...
HOLLY SPRINGS...CEDARTOWN...ROCKMART...DALLAS...HIRAM...
MARIETTA...SMYRNA...MABLETON...KENNESAW...BREMEN...TALLAPOOSA...
CARROLLTON...DOUGLASVILLE...EAST POINT...COLLEGE PARK...
UNION CITY...FRANKLIN...EPHESUS...CENTRALHATCHEE...NEWNAN...
PEACHTREE CITY...FAYETTEVILLE...GRIFFIN...WEST POINT...
HOGANSVILLE...MANCHESTER...WOODBURY...ZEBULON...MOLENA...
CONCORD...WILLIAMSON...BARNESVILLE
807 AM EST MON NOV 10 2014

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAD RISEN ABOVE FREEZING ACROSS MUCH OF THE AREA. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 2:04 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 9, 2:04 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EST SUN NOV 9 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE HAS SETTLED WELL SOUTH
INTO TEXAS WITH THIN RIDGE NORTHEAST THROUGH LOUISIANA AND
MISSISSIPPI AND INTO THE OHIO VALLEY. LOW PRESSURE IS POSITIONED
WELL OFF THE CAROLINA COAST WITH OLD FRONTAL BOUNDARY NOW OVER
SOUTH FLORIDA. THIS HAS LEFT THE LOCAL AREA IN A FAIR WX PATTERN
WITH CLEAR SKIES AND TEMPERATURES AT OR SLIGHTLY ABOVE CLIMO.

TEMPERATURES LAST NIGHT TRENDED SOME 2 TO 4 DEGREES BELOW THAT OF
GUIDANCE AND THAT WAS WITH A FRONT COMING THROUGH. FEEL WE MAY SEE
THE SAME THING TONIGHT AS HIGH PROVIDES EXCELLENT RADIATIONAL
COOLING CONDITIONS. ALREADY SEE TEMPS IN THE MID 30S PROGGED BY
THE MAV AND MET AND EURO SLIGHTLY COLDER AND WILL LEAN TOWARDS
ITS VALUES. BECAUSE OF THIS...MAY SEE SOME OF THE NORMALLY COLDER
LOCATIONS APPROACH FREEZING BUT NOT ENOUGH FOR A FREEZE WARNING.
FROST SHOULD BE PREVALENT GIVEN TEMP/TD SPREAD AND LIGHT WINDS BUT
NOT COLD ENOUGH TO WARRANT WIDESPREAD WORDING OR FROST ADVISORY AT
THIS TIME.

SURFACE RIDGE HANGS IN THROUGH MONDAY AS UPPER RIDGE AXIS BUILDS
IN PROVIDING FOR INCREASED MAX TEMPS WITH LOWER TO MID 70S ACROSS
THE ENTIRE FORECAST AREA. WITH RESIDUAL DRY AIR...WE WILL NEED TO
MONITOR FOR POSSIBLE CRITERIA FOR A FIRE DANGER STATEMENT BUT
APPEARS TO BE TOO MARGINAL AT THIS TIME.

DEESE

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE EXTENDED STARTS OFF REALLY NICE WITH WEAK SURFACE HIGH
PRESSURE IN PLACE AND SOUTHWEST FLOW ALOFT. TEMPERATURES ON
TUESDAY SHOULD BE A FEW DEGREES ABOVE SEASONAL NORMALS WITH LOTS
OF SUNSHINE. BIG CHANGES BEGIN ON WEDNESDAY HOWEVER AS AN UPPER
TROUGH PUSHES FROM THE MIDDLE OF THE COUNTRY EAST...DRAGGING A
MAINLY DRY SURFACE FRONT WITH IT. HAVE CONTINUED TREND OF SLIGHT
TO LOW CHANCE SHOWERS BUT MOISTURE IS REALLY ANEMIC AND IT IS
LIKELY WE WILL HAVE A HARD TIME GETTING MUCH OF ANYTHING OUT OF
THE SYSTEM. THE GFS DOES WANT TO BRING A SLUG OF MOISTURE FROM THE
GULF ACROSS THE SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY...BUT POPS
STILL REMAIN SLIGHT CHANCE AT BEST.

THE BIGGER SENSIBLE WEATHER IMPACT WILL BE WITH TEMPERATURES AS
THAT FRONT PUSHES THROUGH. UPPER TROUGH WILL DEEPEN INTO THE
MIDWEST THURSDAY...USHERING A COLD SURFACE HIGH PRESSURE INTO THE
PLAINS AND SOUTHEAST FOR THE END OF THE WORK WEEK. IT WILL
DEFINITELY BE FELT IN METRO AND NORTHWEST GEORGIA THURSDAY...AND
AREA-WIDE BY FRIDAY. CURRENT FORECAST HIGHS ARE IN THE UPPER 40S
FOR METRO ATLANTA ON FRIDAY. SHOULD SEE SOME IMPROVEMENT INTO THE
50S ON SATURDAY AS UPPER FLOW TRANSITIONS TO SOUTHWEST ALOFT AHEAD
OF THE NEXT BIG TROUGH...BUT HIGHS SATURDAY STILL WAY BELOW
SEASONAL NORMALS THOUGH.

SPEAKING OF THE NEXT BIG TROUGH...THE COLD SURFACE HIGH PUSHES
EAST ACROSS THE APPALACHIANS LATE IN THE WORK WEEK...SO SATURDAY
INTO SUNDAY THE HIGH STARTS RIDGING DOWN THE EASTERN SEABOARD.
RIGHT NOW THE SYSTEM LOOKS TOO TRANSITORY FOR ANY REAL DAMMING TO
SET UP BUT WITH THE TROUGH DEEPENING ACROSS THE PLAINS...A SURFACE
LOW DEVELOPS IN THE NORTHWEST GULF...SPREADING MOISTURE ACROSS THE
SOUTHEAST BEGINNING SUNDAY. ISENTROPIC LIFT INCREASES
SIGNIFICANTLY AHEAD OF THE MAIN SURFACE SYSTEM. CURRENT FORECAST
BRINGS IN HIGH CHANCE POPS AND IT IS VERY LIKELY THIS WILL GO UP
THE NEXT FEW DAYS AS WE APPROACH. GFS AND ECMWF IN PRETTY GOOD
AGREEMENT ON OVERALL SYNOPTIC FIELDS BUT OF COURSE QUITE A FEW
DIFFERENCES IN THE DETAILS. EXTENDED ENDS UP COOL AND WET...AND IF
THE ECMWF IS TO BE BELIEVED...THE WET PERIOD WILL BE PROLONGED FOR
A COUPLE OF DAYS.

TDP

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS FOR THE FIRST PART OF THIS TAF CYCLE. SOME
NUMERICAL GUIDANCE SUGGESTS REDUCTIONS TO VSBY POSSIBLE OVER NORTH
GEORGIA LATE TONIGHT AND ENCROACHING UPON THE ATL AREA TERMINALS.
STILL QUITE A BIT OF UNCERTAINTY WITH THIS SCENARIO AND WILL JUST
ADVERTISE VERY SLIGHT REDUCTIONS AT THIS POINT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON THE VISIBILITY REDUCTIONS. HIGH ON REMAINING
ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  70  41  71 /   0   0   0   5
ATLANTA         43  70  46  70 /   0   0   0   5
BLAIRSVILLE     35  69  38  68 /   0   0   0   5
CARTERSVILLE    35  70  39  71 /   0   0   0   5
COLUMBUS        40  74  43  74 /   0   0   0   5
GAINESVILLE     41  69  44  69 /   0   0   0   5
MACON           37  74  38  74 /   0   0   0   5
ROME            34  70  39  71 /   0   0   0   5
PEACHTREE CITY  34  71  36  72 /   0   0   0   5
VIDALIA         46  74  50  76 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Nov 9, 5:00 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST SUN NOV 9 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.